Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 24, 2000, 9:50 PM EDT for Beaufort County, South Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2000, 9:50 PM EDT (01:50 UTC)
- Expired
- Apr 24, 2000, 10:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Beaufort County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 250153 SVRCHS SCC013-250245- SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 950 PM EDT MON APR 24 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BEAUFORT COUNTY IN SOUTH CAROLINA THIS INCLUDES THE CITIES OF...BEAUFORT...BURTON...PARRIS ISLAND * UNTIL 1045 PM EDT * AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 11 MILES WEST OF HILTON HEAD ISLAND...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELL POINT AT 1025 PM EDT ROYAL AT 1030 PM EDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHARLESTON. 4 $$ LAT...LON 3227 8098 3218 8091 3232 8048 3250 8067 SLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:35 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 24, 4:35 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 335 PM EST MON APR 24 2000 AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE FORECAST AREA AT THIS TIME. LOOKS LIKE THIS MAY BE THE MAIN EVENT AHEAD OF SHORT WAVE HEADING ACROSS SOUTHERN GEORGIA. SEVERE WEATHER THREAT APPEARS TO BE LIMITED TO FAR SOUTHERN PORTIONS OF THE AREA AND THAT ONLY FOR A FEW HOURS MORE. WILL HAVE HIGH PROBABILITIES IN ALL ZONES BUT BY 00Z PRECIPITATION MAY BE RATHER SPARSE IN SOUTHWESTERN SECTIONS. BY 06Z MAIN AREA OF SHOWERS AND THUNDERSTORMS SHOULD BE TO THE NORTH. HOWEVER WITH COMPLEX UPPER SYSTEM STILL TO MOVE THROUGH AND PLENTY OF LOW LEVEL MOISTURE WILL KEEP A CHANCE OF SHOWERS CONTINUING INTO TUESDAY. WARM FRONT STILL TO LIFT THROUGH THE AREA AS WINDS REMAIN SOUTHEAST. THESE SHOULD COME AROUND TO SOUTHWEST AND INCREASE IN SPEED LATER TONIGHT AS SURFACE LOW MOVES INTO NORTHERN SOUTH CAROLINA. GUSTY SOUTHWEST WINDS EXPECTED ON TUESDAY SHIFTING TO MORE WESTERLY DIRECTION AS TRAILING FRONT SWINGS ACROSS. GRADIENT RELAXES TUESDAY NIGHT AND WEDNESDAY AS LOW CONTINUES TO PULL OFF TO THE NORTHEAST. THIS WILL GRADUALLY TAKE LOW LEVEL MOISTURE WITH IT ALTHOUGH LOW CLOUDS MAY LINGER ACROSS SOUTH CAROLINA ZONES THROUGH WEDNESDAY. OVER THE WATERS EXPECT DRAMATIC INCREASE IN WINDS AND SEAS TONIGHT WITH SMALL CRAFT CONDITIONS CONTINUING ON TUESDAY AND INTO TUESDAY NIGHT. PRELIMINARY NUMBERS CHS 61/69 48/66 8421 SAV 60/74 48/68 6310 CHL 64/70 52/66 8421 NBC 62/71 50/67 8421 .CHS... SC...SMALL CRAFT ADVISORY SOUTH SANTEE RIVER TO SAVANNAH OUT 20 NM. GA...SMALL CRAFT ADVISORY SAVANNAH TO ALTAMAHA SOUND OUT 60 NM.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.